fatnews.com Home page  >  Article | Previous article | Next article

SEARCH

QUICKLINKS AND VIEW OPITONS

  • Categories of Articles
  • Summary View
  • Headline View
  • Archive of Quotes
  • Contact Us
  • Follow @fatnews

    A mineral aspartate made me feel anxious


    Posted by .(JavaScript must be enabled to view this email address)
    Wednesday, October 21, 2015 6:44 am Email this article

    A mineral aspartate made me feel incredibly anxious.

    This happened about 19 years ago (circa 1996).

    Here is what happened.

    I’ve taken handfuls of nutritional supplements every day since 1982 (33 years at this point).

    This incident about aspartic acid making me feel anxious happen about 19 years ago (circa 1996).

    I was taking one (1) capsule of a magnesium / potassium supplement per day.

    Then I read an article about a study that was sponsored by the company that sold the product, saying that when they gave six (6) capsules per day of this supplement to athletes, it increased their endurance.

    I NO longer believe this study.

    (1did at the time (1996), but I no longer do.) Based on this study, I increased the dose of this magnesium / potassium supplement from one (1) capsule per day to six (6) capsules per day.

    I was taking two (2) capsules 3X per day.

    (A total of 6 capsules per day.) A couple of days later (2-3 days later) I started feeling incredibly anxious.

    I felt this way all day long.

    I could NOT escape from it.

    It was awful.

    The next day I continued to feel the same way, but I did not know what was causing it.

    I wonder if the increased dose of this supplement was causing this, but I did not think so since it did not make sense.

    Magnesium is supposed to have a relaxing effect, and we get MUCH larger doses of potassium in our diet than this without it causing anxiety.

    I assumed that the anxiety was being caused by something psychological, but I could not figure out what was.

    On the third night, I could NOT sleep because I felt so anxious.

    I got up in the middle of the night at 2 or 3 AM, and sat in my living room in the dark, asking myself, “What’s causing this?”

    Then it hit me!

    I realized what was causing this incredible anxiety!

    Some time before this, I had bought a book called “Excitoxins” by Russell Blaylock, MD.

    In this book he had noted that L-aspartic acid is an excitoxin.

    L-aspartic acid is an amino acid.

    I then realized that it was NOT the magnesium or potassium causing this, but instead it was the FORM of these supplements.

    Both of these supplements were in the form of mineral aspartates.

    Magnesium aspartate and potassium aspartate.

    This means that these minerals were combined with the amino acid L-aspartic acid which is supposed to help them be absorbed better.

    I stopped taking the supplement immediately and the anxiety disappeared very quickly (within a day).

    The lesson I learned is beware of taking taking mineral aspartates because of this potential problem of causing anxiety.

    Beware of taking L-aspartic acid as a supplement for this reason.

    Another thing to be aware of is that the artificial sweetener aspartame (NutraSweet) is made of L-aspartic acid and L-phenylalanine.

    Therefore, my guess is that aspartame (NutraSweet) might also cause anxiety because of this.

    Aspartame (NutraSweet) also contains the amino acid L-phenylalanine.

    I also have a story to tell about how L-phenylalanine, which I took for 12 years, made me incredibly angry.

    Again, the artificial sweetener aspartame (NutraSweet) is made of both L-aspartic acid and L-phenylalanine.

    So aspartame (NutraSweet) might cause both of these problems as well.

    Articles on the same subject can be found here:


    COMMENTS

    Please feel free to share your comments about this article.


    Name:

    Email:

    Comments:

    Please enter the word you see in the image below:


    Remember my personal information

    Notify me of follow-up comments?



    © Copyright 2003-2021 - Larry Hobbs - All Rights Reserved.